Ear health Data Verified

Hypertension and Hearing Loss

Written by
Dr. Shyam Kalyan N
and medically reviewed by iCliniq medical review team.

Published on Sep 14, 2015 and last reviewed on Jul 12, 2019   -  1 min read

Abstract

Many studies link untreated hypertension and hearing loss. Know how your blood pressure can affect your hearing, read the article.

Contents
Hypertension and Hearing Loss

Communication is an important aspect of human life and the sense of hearing is very important for any kind of communication. Hypertension is an independant risk factor for hearing loss as it alters the microcirculation in the inner ear and thus degeneration of the inner ear.

Warning Signs of Hypertension

Hypertension is a silent disease, but people may present with the following signs.

Mechanisms of Development of Hearing Loss in Hypertensives

Various studies have been undertaken which prove that hypertension accelerates the development of hearing loss. They show significant correlation between hearing loss and blood pressure levels. Some studies have concluded that hearing loss in the elderly is the end result of a long duration of hypertension and its related complications. There have been studies which specifically show the effect hypertension has on the vascular psychodynamics of the cochlea.

Hence, there must be regular ear check ups among the hypertensives. Any hearing loss before the discovery of hypertension should be clearly documented. Hypertensives should strictly take their medications and adhere to the doctors’ advice so as to maintain their blood pressures in the acceptable range and eventually avoid the complications of hypertension.

Even if you note a minute change in your hearing capacity, consult an ENT otolaryngologist online for help --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Last reviewed at:
12 Jul 2019  -  1 min read

RATING

15

Tags:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to cure tinnitus due to Aspirin in a hypertensive patient?

Query: Hello doctor, I am a BP patient. So, my doctor is giving Aspirin 75 mg from the past four months. But, due to the side effect of this, a tinnitus problem is there in the right ear. So, what can I do to cure this problem?  Read Full »

Hypertension - How Aware Are You?

Article Overview: This simple quiz tests your knowledge and teaches you hypertension facts. Read Article


Dr. Saumya Mittal
Cardiologist

Please check the answer key and get to know how much you know about hypertension based on your score. 0-3: You need to learn more 3-6: A little more knowledge is good for health > 6: Keep updating yourself Question 1: Hypertensive patients should avoid exercise a) True b) False Answer:...  Read Article

Why is my hearing in the left ear affected?

Query: Hi doctor, For the past few days, I am not able to hear properly through my left ear and it is almost down to 50%. I have consulted an ENT specialist and they suggested for a CT scan. Everything is fine in the scan. Sugar and BP levels are normal and they injected some steroids for two days. Still, ...  Read Full »

Popular Articles Most Popular Articles

Do you have a question on Hypertension or Hearing Loss?

Ask a Doctor Online

* guaranteed answer within 4 hours.

Disclaimer: All health articles published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.